Alert archive / California / Wind Advisories in 2006
Wind Advisory 6, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Mar 9, 2006, 3:17 PM PST. It took effect at Mar 9, 2006, 8:00 PM PST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Mar 9, 2006, 3:17 PM PST (23:17 UTC)
- In effect from
- Mar 9, 2006, 8:00 PM PST
- Expired
- Mar 10, 2006, 7:00 PM PST
- In force
- 23 hr
- Issued by
- NWS Phoenix, AZ
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KPSR 092317 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 417 PM MST THU MAR 9 2006 CAZ030-100730- /O.NEW.KPSR.WI.Y.0006.060310T0400Z-060311T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 317 PM PST THU MAR 9 2006 ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 7 PM PST FRIDAY FOR JOSHUA TREE NATIONAL PARK... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK FROM 8 PM THIS EVENING TO 7 PM PST FRIDAY. A STRONG PACIFIC STORM SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING STRONG GUSTY WINDS FROM THE WEST TONIGHT WITH STRONG GUSTY WINDS CONTINUING FRIDAY AND INTO FRIDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ AZZ020-021-025-026-CAZ031>033-100730- /O.NEW.KPSR.WI.Y.0006.060310T1700Z-060311T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 317 PM PST THU MAR 9 2006 /417 PM MST THU MAR 9 2006/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /9 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY FOR IMPERIAL...EASTERN RIVERSIDE...YUMA...AND LA PAZ COUNTIES... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR IMPERIAL...EASTERN RIVERSIDE...YUMA...AND LA PAZ COUNTIES FROM 10 AM MST /9 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY. A STRONG PACIFIC STORM SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING STRONG GUSTY WINDS FROM THE WEST FRIDAY WITH STRONG GUSTY WINDS CONTINUING INTO FRIDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ ELLIS
5 follow-up statements
000 WWUS75 KPSR 100507 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1007 PM MST THU MAR 9 2006 CAZ030-101400- /O.CON.KPSR.WI.Y.0006.000000T0000Z-060311T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 907 PM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... A STRONG PACIFIC STORM SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING STRONG GUSTY WINDS FROM THE WEST TONIGHT WITH STRONG GUSTY WINDS CONTINUING FRIDAY AND INTO FRIDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ AZZ020-021-025-026-CAZ031>033-101400- /O.CON.KPSR.WI.Y.0006.060310T1700Z-060311T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 907 PM PST THU MAR 9 2006 /1007 PM MST THU MAR 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY... A STRONG PACIFIC STORM SYSTEM AND COLD FRONT APPROACHING FROM THE NORTHWEST WILL RESULT IN INCREASING STRONG GUSTY WINDS FROM THE WEST FRIDAY WITH STRONG GUSTY WINDS CONTINUING INTO FRIDAY EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$
000 WWUS75 KPSR 100604 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 1104 PM MST THU MAR 9 2006 CAZ032-033-101700- /O.EXT.KPSR.WI.Y.0006.060310T0604Z-060311T0300Z/ RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 1004 PM PST THU MAR 9 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM PST FRIDAY... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ CAZ030-101700- /O.CON.KPSR.WI.Y.0006.000000T0000Z-060311T0300Z/ JOSHUA TREE NATIONAL PARK- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP 1004 PM PST THU MAR 9 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST FRIDAY... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ AZZ020-021-025-026-CAZ031-101700- /O.CON.KPSR.WI.Y.0006.060310T1700Z-060311T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 1004 PM PST THU MAR 9 2006 /1104 PM MST THU MAR 9 2006/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM MST /9 AM PST/ TO 8 PM MST /7 PM PST/ FRIDAY. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$
000 WWUS75 KPSR 101654 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 954 AM MST FRI MAR 10 2006 AZZ020-021-025-026-CAZ031-110300- /O.CON.KPSR.WI.Y.0006.060310T1700Z-060311T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- LOWER COLORADO RIVER VALLEY CA- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON...BLYTHE 854 AM PST FRI MAR 10 2006 /954 AM MST FRI MAR 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING FOR THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ CAZ030-032-033-110300- /O.CON.KPSR.WI.Y.0006.000000T0000Z-060311T0300Z/ JOSHUA TREE NATIONAL PARK-RIVERSIDE COUNTY/EASTERN DESERTS- IMPERIAL COUNTY- INCLUDING THE CITIES OF...COTTONWOOD VISITOR CENTER... LOST HORSE-KEYS VIEW JTNP...CHIRIACO SUMMIT...DESERT CENTER... EAGLE MTN...MIDLAND...BRAWLEY...CALEXICO...EL CENTRO...GLAMIS... IMPERIAL...AND THE SALTON SEA 854 AM PST FRI MAR 10 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST THIS EVENING FOR JOSHUA TREE NATIONAL PARK...AND EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION AND STAY IN CONTROL OF YOUR VEHICLE BY BEING ALERT FOR SUDDEN GUSTS OF WIND CROSSING THE ROAD. $$ MEYERS
000 WWUS75 KPSR 102359 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 459 PM MST FRI MAR 10 2006 AZZ020-021-025-026-CAZ030>033-110300- /O.NEW.KPSR.WI.Y.0007.060311T1900Z-060312T0300Z/ /O.CON.KPSR.WI.Y.0006.000000T0000Z-060311T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 359 PM PST FRI MAR 10 2006 /459 PM MST FRI MAR 10 2006/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING... ... ...WIND ADVISORY IN EFFECT FROM 12 PM MST /11 AM PST/ TO 8 PM MST /7 PM PST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL PARK...IMPERIAL...EASTERN RIVERSIDE... YUMA...AND LA PAZ COUNTIES FROM 12 PM MST /11 AM PST/ TO 8 PM MST /7 PM PST/ SATURDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST /7 PM PST/ THIS EVENING. THE STRONGEST AND COLDEST STORM SYSTEM AND COLD FRONT OF THE WINTER SEASON WAS APPROACHING THE AREA FROM THE NORTHWEST WITH WINDY CONDITIONS FROM THE SOUTHWEST AND WEST IN THE AREA THIS AFTERNOON. THESE WINDS ARE EXPECTED TO DECREASE BY LATE THIS EVENING...BUT IT WILL STILL BE AT LEAST BREEZY THROUGH THE NIGHT TONIGHT. THEN WINDS WILL INCREASE AGAIN BY SATURDAY AFTERNOON BEHIND THE COLD FRONT. THUS...THE WIND ADVISORY HAS BEEN ISSUED AGAIN FOR SATURDAY FROM 12 NOON MST/11 AM PST TO 8 PM MST/7 PM PST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$ ELLIS
000 WWUS75 KPSR 110307 NPWPSR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PHOENIX AZ 807 PM MST FRI MAR 10 2006 AZZ020-021-025-026-CAZ030>033-111800- /O.EXP.KPSR.WI.Y.0006.000000T0000Z-060311T0300Z/ /O.CON.KPSR.WI.Y.0007.060311T1900Z-060312T0300Z/ LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS- YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS- JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA- RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY- INCLUDING THE CITIES OF...EHRENBERG...PARKER...BOUSE... QUARTZSITE...SALOME...SAN LUIS...SOMERTON...YUMA... FORTUNA FOOTHILLS...DATELAND...TACNA...WELLTON... COTTONWOOD VISITOR CENTER...LOST HORSE-KEYS VIEW JTNP...BLYTHE... CHIRIACO SUMMIT...DESERT CENTER...EAGLE MTN...MIDLAND...BRAWLEY... CALEXICO...EL CENTRO...GLAMIS...IMPERIAL...AND THE SALTON SEA 707 PM PST FRI MAR 10 2006 /807 PM MST FRI MAR 10 2006/ ...WIND ADVISORY HAS EXPIRED FOR JOSHUA TREE NATIONAL PARK... EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA... THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA... ...WIND ADVISORY REMAINS IN EFFECT FROM 12 PM MST /11 AM PST/ TO 8 PM MST /7 PM PST/ SATURDAY FOR JOSHUA TREE NATIONAL PARK EASTERN RIVERSIDE AND IMPERIAL COUNTIES IN SOUTHEAST CALIFORNIA... THE LOWER COLORADO RIVER VALLEY AND SOUTHWEST ARIZONA... THE STRONGEST AND COLDEST STORM SYSTEM AND COLD FRONT OF THE WINTER SEASON CONTINUES TO APPROACH THE AREA FROM THE NORTHWEST THIS EVENING. HOWEVER...THE WINDS HAVE DECREASED...BUT WILL STILL BE BREEZY THROUGH THE NIGHT TONIGHT. THEN WINDS WILL INCREASE AGAIN BY SATURDAY AFTERNOON BEHIND THE COLD FRONT. THUS...THE WIND ADVISORY HAS EXPIRED FOR THIS EVENING...BUT WILL BE ISSUED AGAIN FOR SATURDAY FROM 12 NOON MST/11 AM PST TO 8 PM MST/7 PM PST. A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF BETWEEN 30 AND 40 MPH ARE EXPECTED...OR WIND GUSTS OF BETWEEN 40 AND 58 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 9, 3:00 PM PST, 17 minutes earlier.
Area forecast discussion, Mar 9, 3:00 PM PST, 17 minutes before
AZZ020>028-CAZ030>033-100600-
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
400 PM MST THU MAR 9 2006
SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION
.SYNOPSIS...
HIGH CLOUDINESS WILL CLEAR FROM THE NORTHWEST TONIGHT...BUT IT WILL
BE BREEZY TO WINDY AS A STORM SYSTEM AND COLD FRONT APPROACH FROM THE
NORTHWEST. IT WILL BE WINDY AND COOLER FRIDAY WITH SOME BLOWING SAND
AND DUST DESERT AREAS...FOLLOWED BY COLDER WEATHER AND THE LIKELIHOOD
OF DESERT RAIN AND MOUNTAIN SNOW LATE FRIDAY NIGHT THROUGH
SATURDAY...THEN SHOWERS ARE EXPECTED TO DECREASE FROM THE WEST BY
SUNDAY. DRY WEATHER WITH A WARMING TREND IS EXPECTED NEXT WEEK AS
HIGHER PRESSURE ALOFT FROM THE PACIFIC MOVES OVER OUR AREA.
&&
.SHORT TERM...
TONIGHT THROUGH SUNDAY...
A WIND ADVISORY HAS BEEN ISSUED FOR JOSHUA TREE NATIONAL PARK FROM 8
PM PST TONIGHT THROUGH 7 PM PST FRIDAY EVENING...AND FOR IMPERIAL...
EASTERN RIVERSIDE...YUMA...AND LA PAZ COUNTIES FROM 10 AM MST/ 9 AM
PST FRIDAY THROUGH 8 PM MST/7 PM PST FRIDAY EVENING. ALSO...A WINTER
STORM WATCH HAS BEEN ISSUED FOR SOUTHERN GILA COUNTY ABOVE 45
HUNDRED FEET FOR SATURDAY.
PLENTY OF HIGH CLOUDINESS FROM THE WEST WAS MOVING OVER OUR AREA
TODAY. THIS HIGH CLOUDINESS IS AHEAD OF A LOW PRESSURE SYSTEM MOVING
SOUTHEAST NEAR THE CALIFORNIA COAST. AS A RESULT OF THE CLOUDINESS...
TEMPERATURES DID NOT GET AS WARM AS FORECAST OVER THE DESERT AREAS
OF SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND WERE CLOSE TO THE SAME
MOST LOCATIONS AT MID AFTERNOON TODAY COMPARED WITH THE SAME TIME
YESTERDAY.
A MAJOR CHANGE IN THE WEATHER IS ON THE WAY AS HAS BEEN DISCUSSED
FOR SEVERAL DAYS. THE LOW PRESSURE SYSTEM MOVING SOUTHEAST NEAR THE
CALIFORNIA COAST THIS AFTERNOON WILL CONTINUE TO MOVE SOUTHEAST. AS
THIS SYSTEM GETS CLOSER...WIND IS EXPECTED TO INCREASE TONIGHT AND...
AS MENTIONED...HAVE ISSUED A WIND ADVISORY FOR JOSHUA TREE NATIONAL
PARK BEGINNING LATE THIS EVENING...THEN EXTENDED THE WIND ADVISORY
TO ALL OF SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA LATE FRIDAY
MORNING THROUGH EARLY FRIDAY EVENING.
THE LOWER PRESSURE FROM THE PACIFIC IS EXPECTED TO RESULT IN A
SLIGHT CHANCE OF SHOWERS OVER SOUTH-CENTRAL ARIZONA EAST OF THE
GREATER PHOENIX AREA FRIDAY.
IT STILL LOOKS AS IF WE WILL BRING AN END TO THE RECORD DRY SPELL.
SIGNIFICANT DESERT RAIN AND MOUNTAIN SNOW IS LIKELY THIS WEEKEND.
IT LOOKS AS IF THE MOST SIGNIFICANT COLD PACIFIC LOW PRESSURE SYSTEM
OF THE SERIES FROM THE NORTHWEST IS EXPECTED TO BRING AN INCREASING
CHANCE OF SHOWERS AND MOUNTAIN SNOW FROM THE WEST FRIDAY NIGHT WITH
SHOWERS LIKELY SATURDAY AND MAINLY IN SOUTH-CENTRAL ARIZONA INTO
SATURDAY NIGHT. SNOW LEVELS ARE EXPECTED TO BE LOWEST IN JOSHUA TREE
NATIONAL PARK...AS LOW AS 25 HUNDRED FEET...AND AT LEAST DOWN TO 4
THOUSAND FEET IN SOUTHERN GILA COUNTY WITH SEVERAL INCHES OF SNOW
ABOVE 45 HUNDRED FEET. THUS...HAVE ISSUED A WINTER STORM WATCH FOR
SOUTHERN GILA COUNTY ABOVE 45 HUNDRED FEET FOR SATURDAY.
MOST OF THE RAIN AND SNOW WITH THIS STORM SYSTEM IS EXPECTED TO
OCCUR IN SOUTH-CENTRAL ARIZONA SATURDAY INTO SATURDAY NIGHT. OVER A
QUARTER OF AN INCH OF RAIN IS EXPECTED IN THE DESERT AREAS INCLUDING
PHOENIX...AND OVER THREE QUARTERS OF AN INCH OF RAIN IS POSSIBLE
EAST OF THE GREATER PHOENIX AREA WITH SEVERAL INCHES OF SNOW ABOVE
45 HUNDRED FEET WITH A MIXTURE OF RAIN AND SNOW BETWEEN ABOUT 3
THOUSAND AND 45 HUNDRED FEET.
HAVE SHOWN A DECREASE IN SHOWERS FROM THE WEST SATURDAY NIGHT WITH
ONLY A SLIGHT CHANCE OF SHOWERS OVER MOST OF THE AREA SUNDAY AS THE
MAIN PART OF THE STORM SYSTEM MOVES NORTHEAST OF THE AREA. HOWEVER...
HAVE KEPT SHOWERS AND MOUNTAIN SNOW IN THE CHANCE CATEGORY FOR
SOUTHERN GILA COUNTY SUNDAY MORNING.
&&
.LONG TERM...
SUNDAY NIGHT THROUGH THURSDAY...
LATEST RUN OF THE EURO MODEL SHOWS BETTER AGREEMENT WITH EASTWARD
MOVEMENT OF THIS STORM SYSTEM...AND EXODUS INTO AND THROUGH NEW
MEXICO EARLY MONDAY MORNING. SOME LINGERING SLIGHT CHANCE POPS OVER
NORTHERN PORTIONS OF YAVAPAI COUNTY...AND FAR ERN ZONES OF CWA
ENDING BY MONDAY AFTERNOON. ENSEMBLE FIELDS AND MODELS INDICATE A
RIDGE BUILDING OVER THE WRN CONUS...AND RISING HEIGHTS TO AROUND
5700 M (CLIMO) BY LATE TUESDAY...WITH ADDITIONAL HEIGHT RISES
THROUGH THURSDAY. THUS...A WARM-UP AND DRY FORECAST ARE ON TAP
THROUGH THE EXTENDED...MODERATED WITH VARIABLE AMOUNTS OF MAINLY
HIGH LEVEL CLOUDINESS. ADJUSTED MAX TEMP GRIDS TO REFLECT THE
WARMING TREND...WITH TEMPS CLOSE TO AVERAGE VALUES BY NEXT WEDNESDAY
AND THURSDAY.
&&
.CLIMATE...
THE RECORD DRY SPELL CONTINUES AT PHOENIX SKY HARBOR...
TODAY IS THE 142ND CONSECUTIVE DAY WITH NO RAIN...NOT EVEN A TRACE.
RECORD KEEPING IN PHOENIX BEGAN 6 AUGUST 1895.
&&
.FIRE WEATHER...
STRONG SURFACE WINDS TONIGHT OVER JOSHUA TREE NATIONAL PARK SPREADING
OVER SOUTHEAST CALIFORNIA...AND ACROSS THE LOWER COLORADO RIVER
FRIDAY INTO SOUTHWEST ARIZONA. SIGNIFICANT COOLING OF TEMPERATURES
IS EXPECTED AS THE COLD FRONT AND ASSOCIATED WINTER STORM SYSTEM
AFFECTS MOST OF THE SOUTHWEST REGION. MINIMUM RELATIVE HUMIDITY
FRIDAY DURING PEAK WINDS SHOULD STAY ABOVE 15 PERCENT...NEAR 20
PERCENT...AS THE POSSIBILITY INCREASES FOR RAIN SHOWERS IN THE LOWER
ELEVATIONS...AND SNOW SHOWERS IN THE HIGHER ELEVATIONS. PRESSURE
GRADIENT WEAKENS SOME ON SATURDAY...RESULTING IN LIGHTER WINDS LATE
SATURDAY AND SUNDAY.
&&
.AVIATION...
00Z TAFS...TAFS ADEQUATELY DEPICT EXPECTED WEATHER. SEE TAFS
PHXTAFPHX...PHXTAFIWA...PHXTAFYUM...LAXTAFBLH AND LAXTAFIPL FOR MORE
DETAILED INFORMATION.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...WIND ADVISORY FROM 10 AM FRIDAY TO 8 PM MST FRIDAY EVENING FOR
YUMA AND LA PAZ COUNTIES INCLUDING ZONES 20...21...25...AND 26.
WINTER STORM WATCH SATURDAY FOR SOUTHERN GILA COUNTY/TONTO
NATIONAL FOREST FOOTHILLS ABOVE 45 HUNDRED FEET.
CA...WIND ADVISORY FROM 8 PM PST TONIGHT TO 7 PM PST FRIDAY EVENING
FOR JOSHUA TREE NATIONAL PARK ZONE 30.
WIND ADVISORY FROM 9 AM PST TONIGHT TO 7 PM PST FRIDAY EVENING
FOR IMPERIAL COUNTY AND EASTERN RIVERSIDE COUNTY ZONES 31...
32...AND 33.
&&
NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT
WEATHER.GOV/PHOENIX
ELLIS/MEYERSHazardous weather outlook, Mar 9, 5:34 AM PST, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 634 AM MST THU MAR 9 2006 CAZ030-100000- JOSHUA TREE NATIONAL PARK/JTNP/- 534 AM PST THU MAR 9 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK... .DAY ONE...TODAY. WINDY CONDITIONS WILL DEVELOP TONIGHT. EXPECT WEST WIND 20 TO 30 MPH...WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. VERY WINDY CONDITIONS WILL OCCUR ON FRIDAY. SUSTAINED WEST WIND 25 TO 35 MPH...WITH GUSTS TO 50 MPH...CAN BE EXPECTED. IT WILL BE WINDY ON SATURDAY...BUT NOT AS WINDY AS FRIDAY. RAIN AND SNOW SHOWERS ARE FORECAST FRIDAY NIGHT THROUGH SUNDAY...WITH THE BEST CHANCE FOR MEASURABLE PRECIPITATION LATE FRIDAY NIGHT THROUGH SATURDAY EVENING. SNOW LEVEL IS EXPECTED TO LOWER TO NEAR OR SLIGHTLY BELOW 3000 FEET ON SATURDAY NIGHT...WITH THE POSSIBILITY OF SOME ACCUMULATING SNOW AT AND ABOVE 3500 FEET. DAYTIME HIGHS WILL BE 15 TO 20 DEGREES BELOW NORMAL THIS WEEKEND. AZZ020-025-CAZ031>033-100000- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 634 AM MST (534 AM PST) THU MAR 9 2006 .DAY ONE...TODAY. WINDY CONDITIONS WILL DEVELOP TONIGHT. EXPECT WEST WIND 15 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH OVER PORTIONS OF IMPERIAL COUNTY. AREAS OF BLOWING SAND AND DUST WITH SHARPLY REDUCED VISIBILITY WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. VERY WINDY CONDITIONS WILL OCCUR ON FRIDAY. SUSTAINED WEST WIND WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO NEAR 50 MPH. AREAS OF BLOWING SAND AND DUST...WITH SHARPLY REDUCED VISIBILITY...WILL BE LIKELY. BREEZY TO WINDY CONDITIONS WILL BE POSSIBLE ON SATURDAY. PERIODS OF RAIN SHOWERS WILL OCCUR THIS WEEKEND...WITH THE BEST CHANCE FOR RAIN ON SATURDAY...AND DAYTIME HIGHS WILL BE 15 TO 20 DEGREES BELOW NORMAL. AZZ021-026-100000- SOUTHWEST DESERTS-WEST CENTRAL DESERTS- 634 AM MST THU MAR 9 2006 .DAY ONE...TODAY. BREEZY TO WINDY CONDITIONS WILL DEVELOP BY THIS AFTERNOON. SOME BLOWING DUST WILL BE POSSIBLE...ESPECIALLY OVER CENTRAL AND EASTERN YUMA COUNTY WHERE WEST WIND MAY GUST TO AS HIGH AS 35 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY CONDITIONS WILL OCCUR FRIDAY. WEST WIND WILL INCREASE TO 20 TO 35 MPH...WITH GUSTS TO 40 MPH. AREAS OF BLOWING DUST WITH SHARPLY REDUCED VISIBILITY WILL OCCUR...ESPECIALLY DURING THE AFTERNOON. EXPECT LESS WIND ON SATURDAY...THOUGH IT WILL STILL BE WINDY. PERIODS OF RAIN SHOWERS WILL OCCUR THIS WEEKEND...WITH THE BEST CHANCE FOR RAIN ON SATURDAY. IT WILL BE COOL...WITH DAYTIME HIGHS 15 TO 20 DEGREES BELOW NORMAL. AZZ024-100000- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 634 AM MST THU MAR 9 2006 .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY CONDITIONS WILL DEVELOP FRIDAY. SOUTH TO SOUTHWEST WIND WILL INCREASE TO 20 TO 30 MPH...AND GUSTS TO 35 MPH WILL BE POSSIBLE. RAIN AND SNOW SHOWERS WILL OCCUR FRIDAY NIGHT THROUGH MONDAY. PRECIPITATION WILL BE MOST LIKELY SATURDAY AND SATURDAY NIGHT. SEVERAL INCHES OF SNOW COULD ACCUMULATE AT AND ABOVE 4000 FEET BY LATE SATURDAY NIGHT. DAYTIME HIGH TEMPERATURES WILL BE 15 TO 20 DEGREES BELOW NORMAL THIS WEEKEND. AZZ022-023-027-028-100000- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST MARICOPA COUNTY- 634 AM MST THU MAR 9 2006 .DAY ONE...TODAY. NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. WINDY CONDITIONS WILL DEVELOP FRIDAY. SOUTHWEST TO WEST WIND WILL INCREASE TO 20 TO 30 MPH DURING THE AFTERNOON...WITH GUSTS TO 40 MPH. AREAS OF BLOWING DUST...WITH SHARPLY REDUCED VISIBILITY...WILL BE POSSIBLE. BREEZY TO WINDY CONDITIONS WILL CONTINUE INTO SATURDAY. RAIN SHOWERS WILL OCCUR SATURDAY AND SUNDAY. THE SNOW LEVEL MAY LOWER TO NEAR 3500 FEET SATURDAY NIGHT. THE BEST CHANCE FOR RAIN WILL BE SATURDAY AFTERNOON AND EVENING. DAYTIME HIGH TEMPERATURES THIS WEEKEND WILL BE 15 DEGREES BELOW NORMAL. DG
The office that day
Everything else NWS Phoenix, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 3:58 PM PST | Winter Storm Watch | PSR | 20 hr |
Nearby
Wind Advisories in California, 2006Wind Advisories in Arizona, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.